Alert archive / California / Wind Advisories in 2015
Wind Advisory 5, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Jun 9, 2015, 7:08 PM PDT. It was in force for 112 min.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2015, 7:08 PM PDT (02:08 UTC)
- Expired
- Jun 9, 2015, 9:00 PM PDT
- In force
- 112 min
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
667 WWUS76 KSTO 100208 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 708 PM PDT TUE JUN 9 2015 CAZ016-100400- /O.NEW.KSTO.WI.Y.0005.150610T0208Z-150610T0400Z/ CENTRAL SACRAMENTO VALLEY- INCLUDING THE CITIES OF...CHICO...OROVILLE... MARYSVILLE/YUBA CITY 708 PM PDT TUE JUN 9 2015 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * TIMING...THROUGH 9 PM * WINDS...SOUTHEAST 20 TO 35 MPH GUSTING TO 45 MPH * IMPACTS...POSSIBLE DOWN POWERLINES AND SMALL BRANCHES. STATE ROUTE 70 NEAR GRIDLEY ROAD HAS BEEN CLOSED DUE TO HIGH WINDS THAT ARE MAKING DRIVING DIFFICULT. DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ BARUFFALDI
1 follow-up statement
156 WWUS76 KSTO 100400 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 900 PM PDT TUE JUN 9 2015 CAZ016-100500- /O.EXP.KSTO.WI.Y.0005.000000T0000Z-150610T0400Z/ CENTRAL SACRAMENTO VALLEY- INCLUDING THE CITIES OF...CHICO...OROVILLE... MARYSVILLE/YUBA CITY 900 PM PDT TUE JUN 9 2015 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... WINDS HAVE DECREASED THIS EVENING TO LOWER LEVELS THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. THE WINDS WILL REMAIN BREEZY OVERNIGHT. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jun 9, 3:23 PM PDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jun 9, 3:23 PM PDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 323 PM PDT TUE JUN 9 2015 .SYNOPSIS... SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER INTERIOR NORCAL THROUGH LATE WEDNESDAY WITH COOLER TEMPERATURES. WARMER TEMPERATURES RETURN THURSDAY INTO THE WEEKEND WITH MAINLY DRY WEATHER. && .SHORT TERM DISCUSSION... AFTERNOON TEMPS IN THE DELTA AND PORTIONS OF THE SOUTHERN SACRAMENTO/NORTHERN SAN JOAQUIN VALLEY RUNNING UPWARDS OF 10 DEGREES COOLER THAN 24 HOURS UNDER THE INFLUENCE OF ENHANCED DELTA BREEZE AND CLOUD COVER. REMAINDER OF INTERIOR NORCAL RUNNING FAIRLY CLOSE TO YESTERDAY AT THIS TIME WITH TRIPLE DIGIT HEAT ONCE AGAIN IN THE NORTHERN SACRAMENTO VALLEY. SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE MOUNTAINS OF NW PLUMAS AND SHASTA COUNTIES THIS AFTERNOON WITH ISOLATED ACTIVITY CURRENTLY OVER THE COASTAL RANGE AND SIERRA NEVADA. MOUNTAIN SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE THIS EVENING WITH SOME ISOLATED ACTIVITY POSSIBLE IN THE NORTHERN SACRAMENTO VALLEY. HIGHER RESOLUTION MODELS THEN SHOWING SOME VALLEY PRECIP FROM ABOUT MARYSVILLE SOUTHWARD AFTER MIDNIGHT AS DEEPER MOISTURE AND ENHANCED UVM MOVES UP FROM THE SOUTH INTO THE CWA. UPPER LOW FORECAST TO TRACK THROUGH CENTRAL CALIFORNIA WEDNESDAY. WITH ABUNDANT MOISTURE IN PLACE, PWS ABOVE 1.5 INCHES, SHOWERS AND THUNDERSTORMS WILL CONTINUE WITH LOCALLY HEAVY PRECIP POSSIBLE. MODELS SHOWING BEST SYNOPTIC FORCING WILL BE OVER EASTERN AND NORTHERN PORTIONS OF THE UPPER LOW. PROGS SUGGEST A BAND OF PRECIP WILL SETUP ACROSS THE SOUTHERN/CENTRAL SAC VALLEY TOMORROW MORNING, BECOMING MORE FOCUSED OVER THE EASTERN FOOTHILLS AND MOUNTAINS IN THE AFTERNOON. SYNOPTIC COOLING EXPECTED OVER THE ENTIRE CWA WITH HIGH TEMPERATURES 10 TO 20 DEGREES LOWER THAN TUESDAY. THIS WILL RESULT IN NEAR NORMAL VALUES WITH MID TO UPPER 80S IN THE CENTRAL VALLEY WITH 60S TO LOW 80S FOR THE MOUNTAINS AND FOOTHILLS. SHOWERS AND THUNDERSTORM THREAT DECREASES AFTER MIDNIGHT WEDNESDAY NIGHT AS LOW PUSHES INTO THE GREAT BASIN. DRIER AND HOTTER WEATHER FORECAST THURSDAY INTO FRIDAY AS UPPER RIDGING BUILDS INLAND ALONG THE WEST COAST. HIGH TEMPS THURSDAY BUMP UP AROUND 10 DEGREES PUSHING THE MERCURY INTO THE MID 90S TO AROUND 102 FOR THE CENTRAL VALLEY. SOME LOCALLY BREEZY NORTHERLY WIND LOOKS TO DEVELOP THURSDAY NIGHT INTO FRIDAY AS SURFACE HIGH PRESSURE BUILDS THROUGH OREGON INTO THE GREAT BASIN. ADDITIONAL WARMING OF ABOUT 2 TO 6 DEGREES EXPECTED FRIDAY. PCH .EXTENDED DISCUSSION (SATURDAY THROUGH TUESDAY)... UPPER LEVEL RIDGING WEAKENS SATURDAY AND SUNDAY AS A BROAD TROUGH SPREADS INTO THE REGION. TEMPERATURES WILL COOL A LITTLE ON SATURDAY, WITH SOUTHWEST FLOW DEVELOPING. A DELTA BREEZE SATURDAY NIGHT INTO EARLY SUNDAY WILL SPREAD FURTHER COOLING THROUGH THE DELTA INTO THE SOUTHERN SACRAMENTO VALLEY. TEMPERATURES OVER THE AREA WILL STILL BE ABOVE NORMAL LEVELS ON SUNDAY, BUT NOT EXPECTING ANY TRIPLE DIGIT HIGHS, EVEN OVER THE NORTHERN SACRAMENTO VALLEY. PRECIPITATION SHOULD BE LIMITED TO A FEW ISOLATED SHOWERS/THUNDERSTORMS OVER NORTHERN SHASTA COUNTY. MOISTURE IS LIMITED AND MOST OF THE ENERGY WITH THIS SYSTEM WILL BE WELL TO THE NORTH. A RELATIVELY QUIET, SUMMER PATTERN LOOKS LIKE IT WILL SET UP NEXT WEEK, WITH DRY WEATHER AND NEAR NORMAL TEMPERATURES. EK && .AVIATION... GENERAL VFR CONDITIONS OVER THE VALLEY WILL CONTINUE OVER THE NEXT 24 HOURS. SHOWERS AND ISOLATED THUNDERSTORMS WITH LCL MVFR CONDITIONS IN SHOWERS AND IFR IN THUNDERSTORMS THIS AFTERNOON INTO TONIGHT OVER THE MOUNTAINS AND FOOTHILLS. SOME SCT -SHRA WILL SPREAD INTO THE VALLEY AFTER 01Z AND CONTINUE INTO WEDNESDAY, WITH A FEW ISOLATED TSRA POSSIBLE AT TIMES. EK && .STO WATCHES/WARNINGS/ADVISORIES... NONE. &&
In the hours before
Special weather statement, Jun 9, 3:36 PM PDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 336 PM PDT TUE JUN 9 2015 CAZ069-092315- WEST SLOPE NORTHERN SIERRA NEVADA CA- 336 PM PDT TUE JUN 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL AMADOR... SOUTHWESTERN ALPINE...EAST CENTRAL EL DORADO...NORTHEASTERN CALAVERAS AND NORTHEASTERN TUOLUMNE COUNTIES UNTIL 415 PM PDT... AT 335 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER LAKE ALPINE...MOVING NORTHWEST AT 15 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BEAR VALLEY...LAKE ALPINE...DARDANELLE...KIT CARSON...SHRINER LAKE CAMPGROUND...TAMARACK AND BLACK SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3838 11976 3824 11980 3840 12028 3870 12014 TIME...MOT...LOC 2235Z 117DEG 14KT 3850 12002 EK
Special weather statement, Jun 9, 3:44 PM PDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 344 PM PDT TUE JUN 9 2015 CAZ068-092330- WESTERN PLUMAS COUNTY/LASSEN PARK CA- 344 PM PDT TUE JUN 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PLUMAS AND NORTHEASTERN BUTTE COUNTIES UNTIL 430 PM PDT... AT 342 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF MILL CREEK...OR 17 MILES SOUTH OF CHESTER...MOVING SOUTHWEST AT 25 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MILL CREEK AND BELDEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3997 12146 4008 12154 4015 12126 4002 12115 TIME...MOT...LOC 2242Z 050DEG 25KT 4006 12136 RB
Special weather statement, Jun 9, 5:33 PM PDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 533 PM PDT TUE JUN 9 2015 CAZ015-063-100115- NORTHERN SACRAMENTO VALLEY CA- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY CA- 533 PM PDT TUE JUN 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TEHAMA AND SOUTHWESTERN SHASTA COUNTIES UNTIL 615 PM PDT... AT 530 PM PDT...DOPPLER RADAR WAS TRACKING A COUPLE OF STRONG THUNDERSTORMS. ONE NEAR OLINDA...OR 14 MILES SOUTH OF REDDING. THE SECOND ONE WAS SOUTH OF ROSEWOOD. BOTH STORMS WERE MOVING SLOWY IN A NORTHWARD DRIECTION. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ANDERSON...ROSEWOOD AND COTTONWOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO SOME FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4046 12219 4033 12221 4015 12266 4038 12269 TIME...MOT...LOC 0030Z 263DEG 12KT 4037 12240 RB
Local storm report, Jun 9, 5:56 PM PDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
556 PM PDT TUE JUN 9 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND GST 3 SSE O'BRIEN 40.77N 122.31W
06/09/2015 U50 MPH SHASTA CA DEPT OF HIGHWAYS
DOWNED POWER LINE REPORTED ON TURNTABLE BAY
RD NEAR SHASTA LAKE.
&&
TGDSpecial weather statement, Jun 9, 6:08 PM PDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
608 PM PDT TUE JUN 9 2015
CAZ013-015-016-063-066-068-100145-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY CA-
NORTHERN SACRAMENTO VALLEY CA-CENTRAL SACRAMENTO VALLEY CA-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY CA-
WESTERN PLUMAS COUNTY/LASSEN PARK CA-
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY CA-
608 PM PDT TUE JUN 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TEHAMA...NORTHWESTERN
GLENN AND CENTRAL SHASTA COUNTIES UNTIL 645 PM PDT...
AT 604 PM PDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LAKEHEAD TO 9 MILES
NORTHWEST OF PASKENTA. THE AREA HAS BEEN SPREADING TO THE EAST AND
INCLUDES ANDERSON TO JUST WEST OF SHINGLETOWN.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS. TORRENTIAL RAINFALL IS ALSO LIKELY OCCURRING WITH SOME
OF THESE STORMS...AND MAY LEAD TO FLOODING OF LOW LYING AREAS. DO
NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
REDDING...RED BLUFF...SHASTA DAM...PALO CEDRO...SHASTA LAKE...
ANDERSON...SUGARLOAF...PASKENTA...KESWICK...MILLVILLE...CENTRAL
VALLEY CDP...ONO...LAKEHEAD...ROSEWOOD...CENTERVILLE...O'BRIEN...
DAIRYVILLE...SADDLE CAMP...INWOOD AND CENTRAL VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4105 12247 4066 12179 3978 12259 3978 12293
3984 12296
TIME...MOT...LOC 0104Z 208DEG 35KT 4068 12239 3998 12267
RBThe office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 5:33 PM PDT | Special Weather Statement | STO | Tehama | 42 min |
| Jun 9, 6:08 PM PDT | Special Weather Statement | STO | Shasta | 37 min |
| Jun 9, 6:23 PM PDT | Areal Flood Advisory | STO | Shasta, Tehama | 3 hr |
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.